CSN Login
Members Online: 10

You are here

Kidney or UTI

lovemyhubby
Posts: 25
Joined: Jan 2018

i finished radiation last week. Started showing signs of UTI two weeks ago. Treated with antibiotics for a week. Symptoms worsen. Given second urinalysis and another week of antibiotics. I reviewed the results of my urinalysis and am concerned that this isn’t just a UTI. The test showed protein, glucose and blood in my urine At higher levels than the first one a week earlier. Have any of you had kidney issues from radiation? What were your symptoms?

CheeseQueen57's picture
CheeseQueen57
Posts: 767
Joined: Feb 2016

I had a lot of problems post radiation with infections. I actually saw an infectious disease specialist. What did your culture show?  I had a cystoscopy that showed a lot of debri in the urine due to damage to the bladder lining. That could account for some blood and protein. Not sure about the glucose. Did you have diabetes?  How bad were the numbers?  Maybe request a cystoscopy. It eventually all cleared up but I ended up with a ureter stricture and a stent. Bad luck. Good luck to you. 

cmb's picture
cmb
Posts: 298
Joined: Jan 2018

The last week of my radiation treatment I developed what felt exactly like a UTI. However, a urine analysis did not show this. Instead, I was diagnosed with inflammation from the radiation. My radiologist prescribed Phenazopyridine to help with the symptoms. I took the medication, but I'm not sure it helped as the inflammation symptoms lasted a couple of weeks after my treatment ended – just as the radiologist said it would. Fortunately, I had no more issues once the inflammation subsided.

lovemyhubby
Posts: 25
Joined: Jan 2018

I don't have diabetes as I was recently checked.  On May 2 the urinalysis results indicated 30 mg of protein, no glucose and small amounts of blood in urine.  On May 14, after antibiotics the urinalysis showed >500 mg of protein, 50 mg of glucose and moderate blood in urine.  Something just seems off here.  Radiologist just says UTI. 

CheeseQueen57's picture
CheeseQueen57
Posts: 767
Joined: Feb 2016

I‘d ask to see a urologist familiar with radiation effects. 

Subscribe to Comments for "Kidney or UTI"